Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 24, 2024, 2:00 PM CDT for 35 counties in Illinois. It took effect at Mar 25, 2024, 8:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 2:00 PM CDT (19:00 UTC)
- In effect from
- Mar 25, 2024, 8:00 AM CDT
- Expired
- Mar 26, 2024, 12:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953 WWUS73 KILX 241900 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 200 PM CDT Sun Mar 24 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- /O.NEW.KILX.WI.Y.0004.240325T1300Z-240326T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Urbana, Canton, Effingham, Marshall, Monticello, Eureka, Toulon, Greenup, Taylorville, Lacon, Charleston, Rushville, Galesburg, Springfield, Decatur, Jacksonville, Peoria, Havana, Bloomington, Flora, Lawrenceville, Shelbyville, Champaign, Sullivan, Paris, Clinton, Danville, Tuscola, Pekin, Lincoln, Mattoon, Olney, Robinson, Newton, Beardstown, Petersburg, Normal, and Winchester 200 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts in excess of 45 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 8 AM Monday to midnight CDT Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Bumgardner
4 follow-up statements
140 WWUS73 KILX 250912 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 412 AM CDT Mon Mar 25 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-252100- /O.CON.KILX.WI.Y.0004.240325T1300Z-240326T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Danville, Tuscola, Taylorville, Winchester, Newton, Decatur, Olney, Greenup, Eureka, Lacon, Petersburg, Havana, Champaign, Pekin, Shelbyville, Clinton, Mattoon, Charleston, Peoria, Canton, Galesburg, Robinson, Flora, Lincoln, Bloomington, Paris, Rushville, Marshall, Monticello, Springfield, Urbana, Beardstown, Sullivan, Effingham, Toulon, Jacksonville, Normal, and Lawrenceville 412 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 8 AM this morning to midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MJA
213 WWUS73 KILX 251942 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 242 PM CDT Mon Mar 25 2024 ILZ027>031-036-037-040-041-047>050-252045- /O.CAN.KILX.WI.Y.0004.000000T0000Z-240326T0500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Cass-Menard-Scott-Morgan- Including the cities of Pekin, Jacksonville, Lacon, Petersburg, Beardstown, Canton, Toulon, Rushville, Winchester, Havana, Galesburg, Eureka, and Peoria 242 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have subsided so the Wind Advisory has been canceled. $$ ILZ038-042>046-051>057-061>063-066>068-071>073-260500- /O.CON.KILX.WI.Y.0004.000000T0000Z-240326T0500Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Urbana, Lincoln, Sullivan, Greenup, Clinton, Lawrenceville, Champaign, Robinson, Tuscola, Charleston, Newton, Effingham, Taylorville, Paris, Normal, Springfield, Decatur, Marshall, Shelbyville, Olney, Bloomington, Mattoon, Flora, Danville, and Monticello 242 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMA
069 WWUS73 KILX 260011 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 711 PM CDT Mon Mar 25 2024 ILZ038-042-043-051-052-260115- /O.CAN.KILX.WI.Y.0004.000000T0000Z-240326T0500Z/ McLean-Logan-De Witt-Sangamon-Christian- Including the cities of Taylorville, Lincoln, Normal, Bloomington, Springfield, and Clinton 711 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have dropped below advisory criteria this evening. Expect southeast winds gusting up to 35 mph tonight. $$ ILZ044>046-053>057-061>063-066>068-071>073-260500- /O.CON.KILX.WI.Y.0004.000000T0000Z-240326T0500Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Marshall, Olney, Decatur, Monticello, Greenup, Robinson, Flora, Urbana, Danville, Champaign, Paris, Effingham, Charleston, Newton, Lawrenceville, Tuscola, Mattoon, Sullivan, and Shelbyville 711 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25
428 WWUS73 KILX 260447 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1147 PM CDT Mon Mar 25 2024 ILZ044>046-053>057-061>063-066>068-071>073-260600- /O.EXP.KILX.WI.Y.0004.000000T0000Z-240326T0500Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Marshall, Decatur, Lawrenceville, Urbana, Newton, Greenup, Mattoon, Sullivan, Charleston, Champaign, Shelbyville, Monticello, Robinson, Effingham, Paris, Tuscola, Olney, Danville, and Flora 1147 PM CDT Mon Mar 25 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... Conditions may remain gusty overnight into Tuesday morning, with occasional gusts between 35-45 mph. $$ MJA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:33 PM CDT, 1 hour 27 minutes earlier. Its key messages:
- Strong south winds will gust between 40-45 mph on Monday. A few gusts could exceed 50 mph (greater than a 50% chance) in areas north of I-70. These gusts may pose a travel risk to high- profiled vehicles traveling along east-to-west highways.
- An axis of heavy rainfall will develop Monday afternoon, bringing 1-2 inches to parts of the region through Monday night. Some forecast uncertainty remains in the placement of this axis, but recent model trends have favored locations along and west of I-55. Widespread flooding is not a concern.
- The risk for a hard freeze returns to areas north of I-70 by the middle of the week as nightly temperatures dip into the 20s. Any early-season vegetation will be susceptible to damage.
Area forecast discussion, Mar 24, 12:33 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1233 PM CDT Sun Mar 24 2024 .KEY MESSAGES... - Strong south winds will gust between 40-45 mph on Monday. A few gusts could exceed 50 mph (greater than a 50% chance) in areas north of I-70. These gusts may pose a travel risk to high- profiled vehicles traveling along east-to-west highways. - An axis of heavy rainfall will develop Monday afternoon, bringing 1-2 inches to parts of the region through Monday night. Some forecast uncertainty remains in the placement of this axis, but recent model trends have favored locations along and west of I-55. Widespread flooding is not a concern. - The risk for a hard freeze returns to areas north of I-70 by the middle of the week as nightly temperatures dip into the 20s. Any early-season vegetation will be susceptible to damage. && .UPDATE... Issued at 952 AM CDT Sun Mar 24 2024 The current forecast was looking a lot like observations this morning, so few changes were needed. PoPs and sky conditions were freshened with the the 12z HRRR and newest NBM, as were winds and gusts through tomorrow evening which may necessitate the issuance of an advisory. Bumgardner && .DISCUSSION... Issued at 1236 AM CDT Sun Mar 24 2024 Wind Risk: Cyclogenesis is already well underway along the lee of the Rockies, and the surface low will continue to deepen today as strong temperature advection help augment its areal footprint. With the surface pressure gradient tightening today across the Midwest, sustained wind speeds will increase to 15-20 mph. Model soundings generally indicate mixing heights up to about 900mb, limiting gusts to around 25-30 mph today. However, should a drier boundary layer evolve this afternoon, mixing heights could extend up to 850mb, supporting occasional gusts to 35 mph--mainly in areas west of I-55. Stronger winds will arrive Monday morning as the surface low lifts into the Central Plains, and a 45-55 kt LLJ veers into Illinois. There does appear to be brief window before the steady rain arrives Monday afternoon in which the boundary layer will mix into the LLJ and help support widespread 40-45 mph gusts. And, after consulting both blended (NBM) and ensemble (HREF) guidance, there is some support (> 50% probability) for sporadic gusts exceeding 50 mph. Gusts should theoretically diminish Monday afternoon from west to east as rain spreads in and the near- surface layer becomes too stable to appreciably mix into the LLJ. We will continue to monitor model trends over the next 12-24 hours, but a Wind Advisory may be needed for most if not all of our CWA on Monday. Flood Risk: An extended period of moderate rainfall will commence Monday afternoon as the surface low becomes occluded and the cold front decelerates. A moisture-laden airmass (90th percentile PWATS) will reside along the front for 12+ hrs on Monday as the mean wind (850mb-500mb) becomes parallel to the front amid strong synoptic ascent. The net effect will be an axis of heavy rainfall that develops along the cold front. Latest ensemble guidance from both the LREF Mean QPF and HREF LPMM QPF supports a narrow axis of 1-2 inches along and west of I-55, with amounts diminishing further east. This is juxtaposed to the NBM Mean QPF guidance, which is much more broad in its area of > 1 inch--extending it all the way to the IL/IN state line. With us now being within 48 hours of this rainfall event, we generally lean heavily towards short-term, hi-res ensemble QPF (HREF PMM or HREF LPMM). We will continue to monitor trends in this guidance and adjust the axis of heaviest rainfall accordingly. Regardless of where the axis of heaviest rainfall develops, we are unlikely to experience widespread flood impacts, with 6-hr flash flood guidance at around 2.5 inches. Per the latest HREF, there is less than a 10% probability of us exceeding that guidance. Freeze Risk: While the growing season is not fully underway across central Illinois at this juncture, there have been plenty of reports of pre-mature budding or flowering. This early-season vegetation will be susceptible to damage by mid-week as nightly temperatures north of I-70 fall below freezing both Tuesday and Wednesday nights. Per the latest NBM deterministic guidance, temperatures will fall into the mid-to-upper 20s, and we see no reason to stray from this guidance given the cold 1024mb high progged to settle over the region. Drier and progressively warmer temperatures return by the end of the week amid strong warm advection and increasing mid-level heights. Afternoon temperatures will reach into the 60s both Friday and Saturday. MJA && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1232 PM CDT Sun Mar 24 2024 A deep area of low pressure will approach from the west tonight and Monday resulting in strengthening southeasterly flow across central Illinois. A 50-60 kt low level jet will overspread central Illinois late this evening resulting in LLWS overnight. Initial band of showers and MVFR ceilings will lift across portions of central Illinois Monday morning. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM Monday to midnight CDT Monday night for ILZ027>031-036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Mar 24, 5:20 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 520 AM CDT Sun Mar 24 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 520 AM CDT Sun Mar 24 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. South winds gusting around 45 mph Monday morning through Monday evening could result in difficult travel conditions especially for high profile vehicles in open areas. A few thunderstorms are possible Monday and Monday night. Severe weather potential is low, but a few thunderstorms could produce wind gusts over 50 mph. Locally heavy rainfall is possible as well, especially from near I-55 westward where amounts could range as high as 2 to 3 inches in localized bands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.